Jun 23, 2005
Doctor, I am +, T cells of 570 viral load under 47,000. I am not on any antiviral meds my testosterone was like 270. My doctor gave me Andogel to help with my energy but has done nothing but make me very aggitated. If I continue Androgel will I make testosterone of my own? Or will I need to always supplement? Honestly I have not used it in 2 weeks and feel better emotionally but still have no energy. I dont feel i need to start antivrals and begin a whole new set of symptoms. I have no appetite and take marinol and am afraid antivrals will just make my appeite worse. I am in constant pain all over my body and nothing works. I am afraid nothing ever will.
Response from Dr. Frascino
". . . nothing works. I'm afraid nothing ever will???" Isn't that being just the tiniest bit pessimistic?
Hypogonadism (low testosterone) is the most common hormonal energy-zapper in HIVers. It can lead to loss of energy, appetite, weight, muscle and bone mass, sex drive and even your rosy outlook on life. Between 25 and 45 percent of us "virally enhanced" men develop low testosterone. The normal total-testosterone range for guys is between 300 and 1100; however, different laboratories may have different normal ranges. AndroGel or other replacement therapy can be very helpful in ameliorating the symptoms associated with hypogonadism. The dose can be adjusted if you are experiencing side effects. If you are already hypogonadal, you shouldn't worry about making your own testosterone in the future, as you already aren't making enough for your body right now!
There are other causes of low libido, anorexia and generalized discomfort that you should consider. Depression, for example, can be associated with all of these symptoms. Talk to your HIV specialist. The cause of HIV-related fatigue often turns out to be multifactorial in nature. You can review detailed information about the common causes of HIV-related fatigue in the archives of this forum.
Good luck, and do realize the proverbial glass can be at least half full as well, OK?
Procrit and Jim, Johnny, and Jack
- Rash After Blowjob Worried I Have HIV
- White Bumps After Receptive Anal Sex Worried I Have HIV
- White Spots After Mutual Masturbation Worried I Have HIV
- Can You Get Genital Warts From Sharing Razors Or Drinks?
- Permanent Cure For Genital Warts
- Sexually Transmitted Disease That Cause Numbness
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.